Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 23, 2000, 12:39 PM CDT for Gentry County, Worth County, Missouri. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 23, 2000, 12:39 PM CDT (17:39 UTC)
- Expired
- Jun 23, 2000, 1:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gentry County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 165 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:57 PM CDT | Hail 1 | Sheridan, MO | |
| Jun 23, 1:05 PM CDT | Hail 1 | Alanthus Grove, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3049 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 231741 SVRMCI MOC075-227-231845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1239 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GENTRY COUNTY IN NORTHWEST MISSOURI WORTH COUNTY IN NORTHWEST MISSOURI * UNTIL 145 PM CDT * AT 1236 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM 13 MILES WEST OF WORTH...OR ABOUT 13 MILES NORTHEAST OF MARYVILLE... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRANT CITY AT 100 PM CDT GENTRY AT 105 PM CDT ALLENDALE AT 115 PM CDT *STORMS MAY ALSO MOVE INTO THE ALANTHUS GROVE AND STANBERRY AREAS BY 1 PM. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL-SIZE IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4056 9462 4007 9459 4006 9427 4055 9428
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:07 AM CDT, 8 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 4:07 AM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 AM CDT FRI JUN 23 2000 PER USUAL...FCST CONCERNS DEAL WITH TSRA/TEMPS THRU PD. FIRST PRBLM AT HAND IS CURRNT MCS HEADING THIS WAY. ALTHO IT SEEMS TO BE WEAKENING...THKNS WUD PUT IT INTO THE WRN TIER OF COUNTIES THIS MORNING. SINCE PRESS TIME IS ALREADY HERE...WILL GO AHD AND MENTION LOW CHC SHRA FOR THIS MORNING. WILL SEE SOME MORNING CLDS UNTIL THIS THING GETS THRU. THAT SHUD PUT A DAMPER ON TEMPS A BIT...BUT SINCE WE ARE STARTING OUT WARMER...TDYS TEMPS SHUD BE AT OR SLIGHTLY ABOVE THOSE OF YSTRDY. ENVIROMENT CAPLESS AND RATHER UNSTABLE. SO ANY BOUNDARIES SET OUT BY MCS...ALONG WITH WEAK IMPULSES IN SWRLY UPPER FLOW...WILL HAVE TO PUT LOW CHC POPS IN FOR LATE THIS AFTN. SOME MDL DIFFERENCES IN THE EVOLUTION OF THE FRNT. KINDA LEANING TWDS THE AVN SOLUTION...BUT BY LATE IN THE PD ITS SIMILAR TO THE ETA. ANOTHER MCS PROGGED TO FORM TONITE. NRN ZONES STAND THE BEST CHC TO RECEIVE ANY PRECIP...AND WILL LEAVE CURRNT CHC POPS IN GOING FCST. DPTS STAY AROUND 70 OVERNITE...SO GUID TEMPS LOOK FINE. THEN ITS JUST WAITING FOR COLD FRNT TO GET THRU ON SAT. GOING FCST HAS ARRIVAL ON SAT NITE IN HAND...SO FEW OTHER CHANGES MADE. .EAX...NONE LVQ
In the hours before
Local storm report, Jun 23, 11:51 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 AM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM 5 NW WESTBORO MO .75 INCH HAIL
06/23/00 ATCHISON REPORTED BY STORM
SPOTTER.Local storm report, Jun 23, 12:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM CLEARMONT MO .75 INCH HAIL
06/23/00 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1224 PM PICKERING MO 1.75 INCH HAIL
06/23/00 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:08 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 67 min |
| Jun 23, 1:14 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 61 min |
| Jun 23, 1:40 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 65 min |
| Jun 23, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 62 min |
| Jun 23, 6:53 PM CDT | Tornado Warning | EAX | Atchison, Holt | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.